Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV REGIMENS THAT WON'T CAUSE FACIAL WASTING?
May 26, 2013

My physician is not answering my questions on which meds do not cause facial wasting. In the past three months I have started to see some changes in my cheekbone areas. I am currently taking Norvir, Reyataz, Viread, and Zidovudine. I have always known each of my medications and their side effects. However, with my viral load being undetectable for three years and my cd4 count being 604-779, I know they are working. However, there are some problems arising. I have been on these meds since 2005. I know there are many new meds out there, but could you possibly give me some suggestions on what to approach my doctor with? Thanks a million! I really need to switch before my face is scarred.

Response from Dr. Pierone

Hello, and thanks for posting.

The short answer is that zidovudine is one of the thymidine analogues that produce lipoatrophy. There are plenty of options that should enable you to get off this agent and prevent further loss of facial fat.

Good luck!



Previous
Pregnancy and ARV treatment
Next
Obamacare

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement